Doctor insights on:
What Foods To Eat For A Diabetic With Diarrhea
I have had diarrhea on and off for 6 days. If I eat it comes out. I am a type 2 diabetes help please?
Not sure: How acute diarrhea is associated with Diabetes. Regardless you may need some tests to help figure out and help you feel better. In meantime don't worry so much about eating but do increase your fluid intake. Half Gatorade half water should do the trick. SEE a doc this week if you still feel ill. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
I recently started taking janumet (sitagliptin and metformin) for diabetes and I have had ridiculous heartburn and diarrhea. My doctor advised me to take it once a day with food.
Yes: The medication that you were prescribed can certainly cause these symptoms and some people. Please talk to your health care provider about perhaps starting with just half a pill each day ...Read more
"stomach bug"vomiting/diarrhea also very hypoglycemic (non-diabetic) can't keep (eat/drink) anything down all day. Sugar dropping to 60's. How to treat?
Yes: The majority of diarrhea is not directly related to diabetes but instead is a fairly common medication side effects of metformin, the most commonly prescribed medication to treat diabetes. Byetta, victoza, (liraglutide) and Bydureon also have diarrhea as a potential side effect. However, diarrhea is also a symptom of gastrointestinal neuropathy that is seen in patients with years of poorly controlled diabetes. ...Read more
Diabetic Diarrhea: Patients with a longstanding history of diabetes may experience frequent diarrhea, and this has been reported to occur in up to 22% of patients. Abnormally rapid transit of fluids may occur in the colon, leading to increased stool frequency and urgency. Diabetic diarrhea is due to autonomic neuropathy leading to abnormal motility and secretion of fluid in the colon. ...Read more
I am diabetic and have cp. Last night didn't feel well bs was 597. Took some insulin and was then over 600. Have diarrhea all day. Emergency?
YES!: Dangerously high! Potentially life threatening complications. Need er and rx now! ...Read more
My 50 yr old sister says all soda causes her diarrhea. And says its the color of whatever soda she happens to drink. What could be the cause? Diabetes?
Sodas are unhealthy:
Figure that there are 4 grams of sugar per teaspoon. That means nearly 12 teaspoons of sugar in that bottle of Coke, nearly 7 teaspoons of sugar in the smaller can of Pepsi.
Re your sister, she is 50 years old. She needs to take better care of her health. Start with a full check up by a doctor including all the recommended blood work and other exams. Stopping soda is also a good idea. ...Read more
I have had diarrhea twice today, and the BADpain in my back since lastnight. It comes and goes. I'm type 1 diabetic and have gastritis should I go in?
Yes, you must go to the nearest Emergency Room as soon as possible.
Hope all goes well. ...Read more
Yes: This is unlikely, but possible if you are taking the same preparation. However, different manufacturers products can have different effects in different people, check with you pharmacist to see if you have been on the same product. ...Read more
I've taken metformin for diabetes for 1 month but no diarrhea yet. Will I eventually get diarrhea?
Sure: You can also have trouble eating if the nerves to your stomach are not working correctly. Go see your doctor for evaluation. ...Read more
What skin problem?: The diarrhea is from the artificial sweetner causing an osmotic diarrhea and the rash may be an allergic skin reaction. Otherwise if you are diabetic you may be prone to yeast infections. See your doctor to get the correct diagnosis and treatment. Avoid the sweets in the meantime. ...Read more
How does diabetes cause diarrhea and steatorrhea? What are the other effects of diabetes on digestive system?
No connection: No cause/effect relationship exist.Get a more detailed answer ›
Probably: B"sd every type 1 diabetic should know about the dangers of diabetic ketoacidosis. disorders such as vomitting and diarrhea can bring it on in some cases. If symptoms are mild and well tolerated then closs monitoring of the blood sugar and checking the urine for ketones may alow for home care. Otherwise, urgent evaluation for dehydration and assocaited ketoacidosis is mandatory. Glad to discuss ...Read more
Does metformin cause painful diarrhea? If so what can I do to prevent this side effect given I need my diabetic meds...
Yes: Metformin can cause diarrhea. Often time, the body gets used to it and the side effects improve or go away. Other times, you might need to back down on the dose and take with food. There are also other formulation of metformin (glumetza) that are better tolerated. Talk to your prescribing doctor about these options if you cannot tolerate the side effect of metfomin on the current dose. ...Read more
My mother is a diabetic patient...She regularly experienced diarrhea. Usually it last for 3 to 4 days....Should I be concern about it?
Yes she needs checku: Yes if she is having diarrhea 3to 4 times a day and it keeps recurring she needs to talk to her doctor or endocrinologist to find out the cause and get it treated. ...Read more
My husband is taking Janumet, (sitagliptin and metformin) which is controlling his diabetes. He now has mild diarrhea. What can he do reduce the side effects?
Janumet (sitagliptin and metformin):
Mild diarrhea is unlikely to be related to Janumet (sitagliptin and metformin). Your husband must see his doctor about the diarrhea.
Please keep me informed. ...Read more
I'm a type 1 diabetic, I'm 17, I'm being treated for oral thrush (this is my 4th day of the antibiotics) and I'm having diarrhea w/ fleshy bits. Pain.
I'm a type 1 diabetic. A year now I get diarrhea, only at night. Why am I only getting it at night? Been tested for Celiac, IBS, & Crohns but not it.
Long standing T1DM: Unfortunately, there are complications of having diabetes for a long time. It can affect the nervous system and the way it controls your bodily functions. I suspect if other testing was negative it could be related to this type of nerve damage. Talk to your doctor to address further. ...Read more
Diabetes type 2 suffering from diarrhea vomiting and lethargic due to work disciplinarian proceedings?
Question?: Are you saying that the proceeding is making you nervous causing the diarrhea/vomitting? If that's the case, check your bs to make sure you are not going low on the regimen and call your doctor to make the adjustment accordingly while you are going through this ordeal. I'm still not sure what your question is. ...Read more
Can eczema on the hands along with slight a case of occasional morning diarrhea and nausea be a sign of diabetes?
I'm diabetic dr. Told me wheat stuff, brown rice but it makes me have a diarrhea and tummy upset how to resolve this?
I have type 2 diabetes, controlled with insulin and metformin, I have chronic diarrhea caused by the latter, can I stop it and take galvus instead?
Possibly: You should discuss with your prescribing doctor regarding the side effect of metformin. There is a slow-release metformin which is less likely to cause diarrhea if you are interested. If you do start taking galvus, I recommend to monitor your blood sugars closely in the first few weeks and make sure they are controlled. Hope that helps! ...Read more
Why bananas make me have diarrhea and brown rice makes me constipated? I'm type2 diabetic, hypertension and gad
Food diarrea: Hello~ I have no idea why bananas give you diarrea because it should do the opposite because it contains pectin. But if it does AVOID it and see if diarrea improves. If not, its not the bananas. Then do a food diary for 10n d and see your doctor. More likely diabetic neuropathy, another food allergy, or infection, or meds. If persistent please see your MD thnx ...Read more
I have been Diagnosed with Diabetes 2. I am on Glucophage 500 XR X 3 & Diamicron MR 1 Tab I have 2 issues. I have cut all sugar, and my Blood sugar levels stay around 12.2nd, the Glucophage gives me constant diarrhea. Cant carry on loke this?
Diabetes: Diabetes is a chronic disease. Congratulations on making dietary modifications. It sounds like you are having difficulty with the medication regimen. Discuss with your diabetes team. There are fortunately many medications available and a different med approach that doesn't cause nonstop diarrhea is needed. ...Read more